Survey on Cauchy Functional Equation in Lattice Environments

  • Nutefe Kwami AgbekoEmail author


By replacing in Cauchy functional equation the addition with the lattice operations we are able to formulate the Ulam’s stability problem in lattice environments. Various types of solution are formulated and proved similarly as their counterparts in addition environments. This survey contains a part of the habilitation thesis presented to the Department of Mathematics, University of Debrecen (cf. Agbeko, Studies on some addition-free environments. Habilitation Thesis submitted to the University of Debrecen. and the material in Agbeko and Szokol (Extracta Math 33:1–10, 2018).


Functional equation Functional inequality Banach lattice Ulam’s stability Lattice semigroup 

Mathematics Subject Classification (2010)

Primary 39B82 06B99 20M99; Secondary 39B42 39B52 46A40 


  1. 1.
    Agbeko, N.K.: On optimal averages. Acta Math. Hungar. 63, 1–15 (1994)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Agbeko, N.K.: On the structure of optimal measures and some of its applications. Publ. Math. Debr. 46, 79–87 (1995)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Agbeko, N.K.: How to characterize some properties of measurable functions. Math. Notes Miskolc 1/2, 87–98 (2000)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Agbeko, N.K.: Mapping bijectively σ-algebras onto power sets. Miskolc Math. Notes 2(2), 85–92 (2001)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Agbeko, N.K.: Stability of maximum preserving functional equations on banach lattices. Miskolc Math. Notes 13(2), 187–196 (2012)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Agbeko, N.K.: The Hyers-Ulam-Aoki type stability of some functional equation on Banach lattices. Bull. Pol. Acad. Sci. Math. 63, 177–184 (2015)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Agbeko, N.K.: A remark on a result of Schwaiger. Indag. Math. 28, 268–275 (2017)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Agbeko, N.K., Fechner, W., Rak, E.: On lattice-valued maps stemming from the notion of optimal average. Acta Math. Hungar. 152, 72–83 (2017)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Agbeko, N.K.: Studies on some addition-free environments. Habilitation Thesis submitted to the University of Debrecen.
  10. 10.
    Agbeko, N.K., Szokol, P.: A generalization of the Hyers-Ulam-Aoki type stability of some Banach lattice-valued functional equation. Extracta Math. 33, 1–10 (2018)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Aoki, T.: Stability of the linear transformation in Banach spaces. J. Math. Soc. Jpn. 2, 64–66 (1950)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Czerwik, S.: On the stability of the quadratic mapping in normed spaces. Abh. Math. Semin. Univ. Hambg. 62, 59–64 (1992)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Davey, B.A., Priestley, H. A.: Introduction to Lattices and Order. Cambridge University Press, New York (2002)CrossRefGoogle Scholar
  14. 14.
    Fechner, W.: On the Hyers-Ulam stability of functional equations connected with additive and quadratic mappings. J. Math. Anal. Appl. 322, 774–786 (2006)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Forti, G.L.: Comments on the core of the direct method for proving Hyers-Ulam stability of functional equations. J. Math. Anal. Appl. 295, 127–133 (2004)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Gajda, Z.: On stability of additive mappings. Internat. J. Math. Sci. 14, 431–434 (1991)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Gajda, Z., Kominek, Z.: On separation theorem for subadditive and superadditive functionals. Stud. Math. 100, 25–38 (1991)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Găvruţa, P.: On a problem of G. Isac and Th. M. Rassias concerning the stability of mappings. J. Math. Anal. Appl. 261, 543–553 (2001)zbMATHGoogle Scholar
  19. 19.
    Ger, R., Šemrl, P.: The stability of the exponential equation. Proc. Am. Math. Soc. 124, 779–787 (1996)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Hyers, D.H.: On the stability of the linear functional equation. Proc. Nat. Acad. Sci. U. S. A. 27, 222–224 (1941)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kaufman, R.: Interpolation of additive functionals. Stud. Math. 27, 269–272 (1966)MathSciNetCrossRefGoogle Scholar
  22. 22.
    König, H.: On the abstract Hahn-Banach theorem due to Rodé. Aequationes Math. 34, 89–95 (1987)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Kranz, P.: Additive functionals on abelian semigroups. Comment. Math. Prace Mat. 16, 239–246 (1972)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Laczkovich, M.: The local stability of convexity, affinity and of the Jensen equation. Aequationes Math. 58, 135–142 (1999)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Maksa, Gy.: The stability of the entropy of degree alpha. J. Math. Anal. Appl. 346, 17–21 (2008)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Mazur, S., Orlicz, W.: Sur les espaces métriques linéaires, II. Stud. Math. 13, 137–179 (1953)CrossRefGoogle Scholar
  27. 27.
    Páles, Zs.: Hyers-Ulam stability of the Cauchy functional equation on square-symmetric groupoids. Publ. Math. Debr. 58, 651–666 (2001)Google Scholar
  28. 28.
    Rodé, G.: Eine abstrakte version des Satzes von Hahn-Banach. Arch. Math. (Basel) 31, 474–481 (1978)Google Scholar
  29. 29.
    Salehi, N., Modarres, S.M.S.: Stablity of maximum preserving quadratic functional equation in Banach lattices. Miskolc Math. Notes 17, 581–589 (2016)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Schaefer, H.H.: Banach lattices and positive operators. In: Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, Band 215. Springer, Berlin (1974)CrossRefGoogle Scholar
  31. 31.
    Schwaiger, J.: Remark 10. In: Report of 30th International Symposium on Functional Equations. Aequationes mathematicae, vol. 46, p. 289 (1993)Google Scholar
  32. 32.
    Tarski, A.: A lattice-theoretical Fixpoint theorem and its applications. Pac. J. Math. 5, 285–309 (1955)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Ulam, S.M.: A Collection of the Mathematical Problems. Interscience, New York (1960)zbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Institute of MathematicsUniversity of MiskolcMiskolcHungary

Personalised recommendations